MAUDE Adverse Event Report: AURIS HEALTH, INC. MONARCH PLATFORM; BRONCHOSCOPE (FLEXIBLE OR RIGID) AND ACCESSORIES

AURIS HEALTH, INC. MONARCH PLATFORM; BRONCHOSCOPE (FLEXIBLE OR RIGID) AND ACCESSORIES
Model Number MON-000005-01
Medical Device Problem Codes No Display/Image (1183); Intermittent Communication Failure (4038)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/25/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a monarch bronchoscopy procedure, the physician encountered a scope disconnected fault while taking biopsies.As a result of the scope disconnected fault condition, the system provides the following message to the user: ¿warning: the bronchoscope cable has been disconnected.Live bronchoscope view and the system has been halted to prevent patient injury.Reconnect the cable and press ok to continue¿ the hospital staff disconnected and reconnected the cable, but the live video feed was not reestablished.The physician chose to abort the procedure.
 
Additional Manufacturer Narrative
The reported issue occurred on a device used for diagnosis and not treatment.The scope associated with the reported issue was returned and investigated under (b)(4).The program development manager (pdm) confirmed that even though the customer reported receiving the ¿scope disconnected warning¿ that indicates the scope had been unplugged, the scope was not unplugged from the system during the whole procedure.Failure analysis was unable to confirm the occurrence of any faults or errors related to the reported issue because at the time of this report, the system logs were not available for review.There were multiple attempts to retrieve logs with no success.Although the customer attempted to troubleshoot the issue by disconnecting and reconnecting the scope in use, the customer opted to discontinue the procedure and aborted the case.There were no other faults or errors reported by the customer that would indicate that there was an issue with the system.Based on the available information, the product met specifications.A review of the device history record (dhr) for system 110044 was performed and no non-conformances were identified relating to the reported issue.The subject scope was connected to a bench test fixture to verify electrical functionality of the camera, light emitting diode (led), and electromagnetic sensors (em).The scope tip was manually articulated while monitoring the resistance of each sensor, and the camera image to confirm that there was no intermittent open on either sensor or camera image degradation.The results showed observed both sensors to be within specification, there was a short to the camera gnd wire and camera image was working as expected with led light.The results showed the bronchoscope to be not operating as expected.A review of the calibration data obtained from production final acceptance testing revealed all acceptance criteria were met and no anomalies found.Based on the results from the examination, the product did not meet specifications.A review of similar investigations with similar reported issue (color bar) has noted that this is a known issue and have not established a possible root cause.Previous report submission date: 2/23/2023.Component code: g05001 (scope) , g07002 (system).Investigation findings: c20 (system); investigation conclusion: d14 (system).
 
Additional Manufacturer Narrative
Engineering performed a visual, functional and electrical investigation of the returned monarch bronchoscope.Engineering determined that there was an electrical short to the camera ground wire.The results showed the bronchoscope to be not operating as expected.Based on the results from the examination, the monarch bronchoscope, a component of the monarch platform, did not be operating as expected.A review of the calibration data obtained from production final acceptance testing of the monarch bronchoscope revealed all acceptance criteria were originally met and no anomalies found.

Brand Name
MONARCH PLATFORM
Common Device Name
BRONCHOSCOPE (FLEXIBLE OR RIGID) AND ACCESSORIES
Manufacturer (Section D)
AURIS HEALTH, INC.
150 shoreline drive
redwood city CA 94065
Manufacturer (Section G)
AURIS HEALTH, INC.
150 shoreline drive
redwood city CA 94065
Manufacturer Contact
monica nachbar
150 shoreline drive
redwood city, CA 
6502085208
MDR Report Key16431595
Report Number3014447948-2023-00005
Device Sequence Number14764012
Product Code EOQ
UDI-Device IdentifierB634MON000005010
UDI-Public+B634MON000005010/16D20210922
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K211493
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/25/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMON-000005-01
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/25/2023
Supplement Date Received by Manufacturer01/25/2023
01/25/2023
Initial Report FDA Received Date02/23/2023
Supplement Report FDA Received Date03/24/2023
03/25/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/22/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown